MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381911
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
In the paediatric ward and paediatric intensive care unit, during an attempt at peripheral infusion, the nurse had to use three catheters from this batch.On all three occasions, the needle did not retract (including one occasion where the needle remained bent in the skin).There were no visible consequences on the skin, but this caused pain during catheter insertion, as the procedure had to be repeated several times because the needle would not retract.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint of a bent needle was confirmed based on the photograph that was provided for investigation.The photograph showed one 24g insyte autoguard device with evidence of use.What appeared to be blood residue was visible within the catheter tubing, catheter adapter, and needle hub.The needle was bent approximately 90-degrees and the overlying catheter conformed to the bend.Due to the evidence of use, the needle likely bent during the insertion process; otherwise, the deformed needle would likely preclude venous access.The photograph showed no evidence that the safety mechanism had been activated; however, the bend in the needle would prevent the deformed section of the needle from fully retracting through the catheter adapter.The unit in the photograph was not returned for investigation; however, sealed representative units and two open 24g insyte autoguard units were provided for investigation.The needles from the opened samples were received fully retracted.A visual observation of the returned samples revealed no damage or defects.None of the needles were bent and a functional test of the returned samples revealed that the needle would fully retract when the safety mechanism was activated and the retraction time was within specification.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
INSYTE-N AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23729958
Report Number1710034-2025-01899
Device Sequence Number21481249
Product Code FOZ
UDI-Device Identifier00382903819119
UDI-Public(01)00382903819119(10)5111220
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381911
Device Lot Number5111220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown